CSN Login
Members Online: 5

You are here

Weight Loss Again/Blood Counts/Some Nausea

Annabelle41415's picture
Annabelle41415
Posts: 6517
Joined: Feb 2009

Last month when I went to see the surgeon he said I needed to eat more, of everything. Well, I thought I was trying and then I started chemo. It's not that my taste buds are bad it's just that it seems like I eat something and I get full so fast and then I'm not hungry for hours. I went in today and lost another 3 pounds. I have now lost 16 pounds since surgery 2 months ago. I just thought that chemo made you loose weight because you were sick to your stomach, but I guess it is also because of lack of appetite. This week is my "off week" from chemo and I haven't ate anymore this week than last week. He wants me to drink Ensure but said that it is very expensive. Any other suggestions. If that was the case I would rather drink a milk shake but I guess that can get expensive too :)

Some of my blood counts have been going below normal, along with W/R counts, but my onologist said that all my blood work looks really good. Just not used to this blood test every week. I get paranoid when I get my blood taken. I'm only on my second treatment too. Geez, when I had my blood taken six months ago before I started all this chemo/radiation/chemo everything was normal. Is this pretty common to have things go below and above the normals? I'm sure this question has been asked many times, so sorry.

I haven't gotten sick to my stomach but yesterday and today, having been disconnected last Thursday, I feel queasy. Nothing specific but like if I could make myself get sick, I would feel better. I was around someone this past weekend that thought they might have gotten the swine flu (oh great) and he was on his second medication to help his nausea. I took some compazine, but didn't seem to help and come to find out it is coated and I'm not supposed to take it because I have an ileostomy and coated/gelled pills won't dissolve.

Sorry for all inquiries, I just guess right now I feel a little overwhelmed.

Kim

kimby's picture
kimby
Posts: 804
Joined: Oct 2007

Kim,

So sorry you have to deal with yet another thing. I've had issues with weight loss for the last several months, too. It finally seems to be leveling off. I just can't eat much. Things taste good but most days a few bites fill me up and I can't eat again for a long time - hours.

Your doctor is right about Ensure being expensive. It also tastes like monkey butt. (You don't want to know how I know that...LOL) Try milk shakes with a scoop of that protein powder that body builders use. It's loaded with calories and has the vitamins that you're missing from the food you aren't eating. I use the vanilla flavored (I get mine at GNC)so I can make any flavor shake that sounds good. Orange juice, vanilla protein powder and ice run through the blender tastes like an Orange Julius. Vanilla ice cream, protein powder and berries is good. I had a root beer float the other night that was yummy - I was craving soda and the carbonation doesn't work for me anymore.

I seem to be able to eat more soup than any other food. I make it or have friends make it when they want to help with something. Creamed soups made with heavy cream or half and half if your stomach isn't queasy. Then put some cheese on top. I add cheese to nearly anything I eat: scrambled eggs, soups, sandwiches, nachos. It adds calories and protein. Cheese even worked when I was having nausea issues.

I hope this helps. You need to get better so we can finally get together!

Kimby

Annabelle41415's picture
Annabelle41415
Posts: 6517
Joined: Feb 2009

Yup I want to get that date set soon so we can finally get together too. I priced the Ensure and it is expensive. The milk shake sounds like a good idea with the protein powder.

Kim

Fight for my love
Posts: 1530
Joined: Jun 2009

Hello Kim,

From what I have read from the book,eating 5 or 6 small meals a day is better than 3 big meals a day when you feel like you are not hungery.Just please try to eat as often as possible.I understand that you may not want to eat because you are not hungry,but since you are losing weight,you have to force yourself to eat as frequently as possible.Good luck to you,hope you are getting well very soon.

angelsbaby's picture
angelsbaby
Posts: 1171
Joined: May 2008

I hope you feel better soon.
michelle

nudgie's picture
nudgie
Posts: 1483
Joined: Sep 2006

I was worried about weight loss when I was doing the FLOFOX regime and spoke with a dietician and they recommended high calorie food items, such as:

a) Milk shakes
b) Peanut butter
c) Drinks such as Ensure
d) Potatos

Also, are you taking any pre-meds for allergic reaction as well as nausea? I was on Zofran and Decadron which really helped me out. I did not lose any wieght.

My recommendtion, from experience, would be to talk with your Onc Dr and see if the hospital has a dietican on had and discuss with them. Also, try the items above as mentioned. You can mix anything with a milk shake, even peanut butter.

qwe
Posts: 125
Joined: Jan 2009

Kim
I'm sorry you are having a hard time.Can't help you with that as I am gaining weight LOL
so try the milkshake with protein power sounds good if I drink that I would gain 5 pounds LOL Good luck.((((Kim)))))

Annabelle41415's picture
Annabelle41415
Posts: 6517
Joined: Feb 2009

Yes, I am on both before each infusion. The one has or is steroids and it keeps me up for 4 nights since I have infusions two days in a row. Sounds like some good advice with the above food items. I just have to force myself to take it in smaller amounts so I don't get too full too fast.

Kim

johnnybegood's picture
johnnybegood
Posts: 1122
Joined: Oct 2008

you are having a rough time but i gues that is what this is all about. i go for #8 next week i have no appetite because i have no taste,i seem to be loosing weight pretty fast,last week i was 99lbs i dont know what to do to break the cycle.if i try to eat i have bad abdominal cramps and if i dont eat i am weak amd loose weight.i hate this sh$# and ready for it to be over,as far as blood counts go everytime i go for a treatment they take blood and it always one or the other r/w down i either have to have procrit for the red ones or nulasta for the white ones.isnt this all so fun.hope you do well kim i think about you and i can see you are a fighter.hang in there and dont let go of buzzards rope.Godbless....johnnybegood

Subscribe to Comments for "Weight Loss Again/Blood Counts/Some Nausea"